Alert archive / California / Small Craft Advisories in 2011
Small Craft Advisory 352, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Oct 28, 2011, 8:47 AM PDT. It took effect at Oct 28, 2011, 3:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 28, 2011, 8:47 AM PDT (15:47 UTC)
- In effect from
- Oct 28, 2011, 3:00 PM PDT
- Expired
- Oct 28, 2011, 2:59 PM PDT
- In force
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
401 WHUS76 KMTR 281547 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 847 AM PDT FRI OCT 28 2011 PZZ540-282300- /O.NEW.KMTR.SC.Y.0352.111028T2200Z-111029T0600Z/ POINT ARENA TO POINT REYES TO 10 NM- 847 AM PDT FRI OCT 28 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR NW WINDS FROM 15 TO 25 KT OVER THE NEAR SHORE WATERS FROM POINT ARENA TO POINT REYES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
1 follow-up statement
588 WHUS76 KMTR 282159 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 259 PM PDT FRI OCT 28 2011 ...SMALL CRAFT ADVISORIES OVER THE WEEKEND... .PRESSURE GRADIENT WEST OF POINT ARENA WILL STRENGTHEN OVER THE WEEKEND WITH INCREASING NW WINDS OVER THE NORTHERN WATERS...GRADUALLY SHIFTING SOUTHWARD SATURDAY NIGHT INTO SUNDAY. STRONG WINDS N OF POINT AREA WILL GENERATE FRESH AND STEEP SEAS BY EARLY NEXT WEEK. PZZ540-290415- /O.CAN.KMTR.SC.Y.0352.111028T2200Z-111029T0600Z/ /O.NEW.KMTR.SC.Y.0353.111029T1600Z-111030T1000Z/ POINT ARENA TO POINT REYES TO 10 NM- 259 PM PDT FRI OCT 28 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM SATURDAY TO 3 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM SATURDAY TO 3 AM PDT SUNDAY. * WINDS AND WAVES: NORTHWEST WINDS INCREASING 15 TO 25 KT BY SATURDAY MORNING AND CONTINUING THROUGH THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ570-290415- /O.NEW.KMTR.SC.Y.0353.111029T0100Z-111030T1000Z/ WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM- 259 PM PDT FRI OCT 28 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT SUNDAY. * WINDS AND WAVES: NORTHWEST WINDS INCREASING 15 TO 25 KT TONIGHT AND CONTINUING THROUGH THE WEEKEND WITH INCREASING SEAS BY EARLY NEXT WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ545-290415- /O.NEW.KMTR.SC.Y.0353.111029T2300Z-111030T1000Z/ POINT REYES TO PIGEON POINT TO 10 NM- 259 PM PDT FRI OCT 28 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM SATURDAY TO 3 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM SATURDAY TO 3 AM PDT SUNDAY. * WINDS AND WAVES: NORTHWEST WINDS INCREASING 15 TO 25 KT BY SATURDAY AFTERNOON AND CONTINUING THROUGH THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ575-290415- /O.NEW.KMTR.SC.Y.0353.111029T2300Z-111030T1000Z/ WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM- 259 PM PDT FRI OCT 28 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM SATURDAY TO 3 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM SATURDAY TO 3 AM PDT SUNDAY. * WINDS AND WAVES: NORTHWEST WINDS INCREASING 15 TO 25 KT BY SATURDAY AFTERNOON AND CONTINUING THROUGH THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ565-290415- /O.NEW.KMTR.SC.Y.0353.111029T2300Z-111030T1000Z/ POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM- 259 PM PDT FRI OCT 28 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM SATURDAY TO 3 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM SATURDAY TO 3 AM PDT SUNDAY. * WINDS AND WAVES: NORTHWEST WINDS INCREASING 15 TO 25 KT BY SATURDAY AFTERNOON AND CONTINUING THROUGH THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 28, 5:04 AM PDT, 3 hours 43 minutes earlier.
Area forecast discussion, Oct 28, 5:04 AM PDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
504 AM PDT FRI OCT 28 2011
.DISCUSSION...AS OF 2:50 AM PDT FRIDAY...SATELLITE IMAGERY SHOWS
CLEAR SKIES OVER THE DISTRICT AND 24-HOUR TEMPERATURE TRENDS ARE
RUNNING A FEW DEGREES WARMER THAN YESTERDAY AT THIS TIME WITH 40S AND
50S MOST PLACES. DEW POINT TEMPERATURES ARE ALSO WARMER BY A FEW
DEGREES WITH READINGS IN THE 30S AND 40S. SURFACE PRESSURE GRADIENTS
ARE STILL OFFSHORE...BUT MUCH WEAKER THAN YESTERDAY...WMC-SFO IS DOWN
TO 6.3 MB AND ACV-SFO IS 2.2 MB. THE FORT ORD PROFILER SHOWS A VERY
SHALLOW MARINE LAYER...LESS THAN A COUPLE HUNDRED FEET. THUS...THERE
COULD BE SOME PATCHY FOG DEVELOPING NEAR THE COAST THIS MORNING...BUT
IT IS NOT EXPECTED TO BE WIDESPREAD.
WEAK HIGH PRESSURE ALOFT WILL PROVIDE CONTINUED DRY AND MILD
WEATHER TODAY AND THROUGH SATURDAY. A WEAK TROUGH PROGGED TO BRUSH
ACROSS THE PACIFIC NORTHWEST ON SUNDAY WILL CAUSE SOME COOLING FOR
OUR AREA AS WELL AS AN INCREASED ONSHORE FLOW. BY MONDAY AND
TUESDAY...OFFSHORE FLOW SETS UP AGAIN BUT ONLY BRIEFLY.
AFTER MIDWEEK...MEDIUM RANGE MODELS BRING AN UPPER TROUGH TOWARDS
THE COAST. THE LATEST RUN OF THE GFS CONTINUES TO BE MORE BULLISH
WITH THIS TROUGH THAN DOES THE ECMWF...HOWEVER...RAIN CHANCES IN THE
FORECAST BEGINNING ON THURSDAY STILL LOOK QUITE REASONABLE.
&&
.AVIATION...AS OF 5:00 AM PDT FRIDAY...HIGH PRESSURE OVER THE
GREAT BASIN WILL KEEP OFFSHORE FLOW FOR THE NEXT 30 HOURS FOR VFR
CONDITIONS.
VICINITY OF KSFO...VFR CONDITIONS THROUGH SATURDAY.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...VFR CONDITIONS THROUGH SATURDAY.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDAY...SCA...PT ARENA TO PT REYES 0-10 NM FROM 3 PM
&&
PUBLIC FORECAST: SIMS
AVIATION/MARINE: W PIThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 2:59 PM PDT | Small Craft Advisory | MTR | 30 hr |
Nearby
Small Craft Advisories in California, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.